Superprocesses with Dependent Spatial Motion and General Branching Densities

Donald A. Dawson (Carleton University)
Zenghu Li (Beijing Normal University)
Hao Wang (University of Oregon)


We construct a class of superprocesses by taking the high density limit of a sequence of interacting-branching particle systems. The spatial motion of the superprocess is determined by a system of interacting diffusions, the branching density is given by an arbitrary bounded non-negative Borel function, and the superprocess is characterized by a martingale problem as a diffusion process with state space $M({\bf R})$, improving and extending considerably the construction of Wang (1997, 1998). It is then proved in a special case that a suitable rescaled process of the superprocess converges to the usual super Brownian motion. An extension to measure-valued branching catalysts is also discussed.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-33

Publication Date: May 25, 2001

DOI: 10.1214/EJP.v6-98


  1. P. Billingsley, Probability and Measure, Second edition, Wiley, New York (1999), Math. Reviews link 38#1718
  2. P.L. Chow, Function space differential equations associated with a stochastic partial differential equation, Indiana Univ. Math J. 25 (1976), 609-627, Math. Reviews link 58#24552
  3. D.A. Dawson, Measure-valued Markov processes, In: Lect. Notes. Math. 1541, 1-260, Springer-Verlag, Berlin (1993), Math. Reviews link 94m:60101
  4. D.A. Dawson and K. Fleischmann, Critical branching in a highly fluctuating random medium, Probab. Th. Rel. Fields 90 (1991), 241-274, Math. Reviews link 93a:60130
  5. D.A. Dawson and K. Fleischmann, Diffusion and reaction caused by a point catalysts, SIAM J. Appl. Math. 52 (1992), 163-180, Math. Reviews link 93e:35055
  6. D.A. Dawson and J. Vaillancourt, Stochastic McKean-Vlasov equations, Nonlinear Diff. Eq. Appl. 2 (1995), 199-229, Math. Reviews link 96d:60095
  7. D.A. Dawson, J. Vaillancourt and H. Wang, Stochastic partial differential equations for a class of measure-valued branching diffusions in a random medium, Ann. Inst. H. Poincare, Probabilites and Statistiques 36 (2000), 167-180, Math. Reviews link 1 751 657
  8. D.A. Dawson, J. Vaillancourt and H. Wang, Local time for apar class of interacting measure-valued diffusions, preprint (2000), Math. Reviews number not available.
  9. R. Durrett and E.A. Perkins, Rescaled contact processes converge to super-Brownian motion in two or more dimensions, Probab. Th. Rel. Fields 114 (1999), 309-399, Math. Reviews link 2000f:60149
  10. S.N. Evans and J. Pitman, Construction of Markovian coalescents, Ann. Inst. H. Poincare Probab. Statist. 34 (1998), 339-383, Math. Reviews link 99k:60184
  11. S.N. Ethier and T.G. Kurtz, Markov Processes: Characterization and Convergence, Wiley, New York (1986), Math. Reviews link 88a:60130
  12. A. Friedman, Partial Differential Equations of Parabolic Type, Englewood Cliffs, NJ, Prentice Hall (1964), Math. Reviews link 31#6062
  13. T. Hara and G. Slade, The scaling limit of the incipient infinite cluster in high-dimensional percolation I: Critical exponents, J. Stat. Phys. 99 (2000), 1075-1168, Math. Reviews link 2001g:82053a
  14. T. Hara and G. Slade, The scaling limit of the incipient infinite cluster in high-dimensional percolation I: Integrated super-Brownian excursion, J. Stat. Phys. 41 (2000), 1244-1293, Math. Reviews link 2001g:82053b
  15. P. Kotelenez, Existence, uniqueness and smoothness for a class of function valued stochastic partial differential equations, Stochastics 41 (1992), 177-199, Math. Reviews link 95c:60054
  16. P. Kotelenez, A class of quasilinear stochastic partial differential equations of McKean-Vlasov type with mass conservation, Probab. Th. Rel. Fields 102 (1995), 159-188, Math. Reviews link 96k:60157
  17. J.B. Walsh, An Introduction to Stochastic Partial Differential Equations, Lect. Notes Math. 1180, 265-439, Springer-Verlag (1986), Math. Reviews link 88a:60114
  18. H. Wang, State classification for a class of measure-valuedpar branching diffusions in a Brownian medium, Probab. Th. Rel. Fields 109 (1997), 39-55, Math. Reviews link 98k:60128
  19. H. Wang, A class of measure-valued branching diffusions in a random medium, Stochastic Analysis and Applications 16 (1998), 753-786, Math. Reviews link 99e:60194

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.